Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Continuously translating vector-valued measures

Authors: U. B. Tewari and M. Dutta
Journal: Trans. Amer. Math. Soc. 257 (1980), 507-519
MSC: Primary 28B05
MathSciNet review: 552271
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let G be a locally compact group and A an arbitrary Banach space. $ {L^p}(G,A)$ will denote the space of p-integrable A-valued functions on G. $ M(G,A)$ will denote the space of regular A-valued Borel measures of bounded variation on G. In this paper, we characterise the relatively compact subsets of $ {L^p}(G,A)$. Using this result, we prove that if $ \mu\, \in\, M(G,A)$, such that either $ x\, \to\, {\mu _x}$ or $ x{ \to _x}\mu $ is continuous, then $ \mu\, \in\, {L^1}(G,A)$.

References [Enhancements On Off] (What's this?)

  • [1] N. Dinculeanu, Vector measures, Pergamon, Oxford and New York, 1967. MR 0206190 (34:6011b)
  • [2] E. Hewitt and K. A. Ross, Abstract harmonic analysis. I, Springer-Verlag, Berlin and New York, 1963.
  • [3] E. Hille and R. S. Phillips, Functional analysis and semigroups, Amer. Math. Soc. Colloq. Publ., vol. 31, Amer. Math. Soc., Providence, R. I., 1957. MR 0089373 (19:664d)
  • [4] J. E. Huneycutt Jr., Products and convolutions of vector-valued set functions, Studia Math. 41 (1972), 101-129. MR 0302855 (46:1998)
  • [5] J. L. Kelley, General topology, Van Nostrand, Princeton, N. J., 1955. MR 0070144 (16:1136c)
  • [6] J. J. Uhl, Jr., The range of a vector-valued measure, Proc. Amer. Math. Soc. 23 (1969), 158-163. MR 0264029 (41:8628)
  • [7] A. Weil, L'integration dans les groupes topologiques et ses applications, Hermann, Paris, 1951.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 28B05

Retrieve articles in all journals with MSC: 28B05

Additional Information

Keywords: Locally compact group, vector-valued measures
Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society